Skip to Main Content

Mathematics of Computation

Published by the American Mathematical Society since 1960 (published as Mathematical Tables and other Aids to Computation 1943-1959), Mathematics of Computation is devoted to research articles of the highest quality in computational mathematics.

ISSN 1088-6842 (online) ISSN 0025-5718 (print)

The 2020 MCQ for Mathematics of Computation is 1.78.

What is MCQ? The Mathematical Citation Quotient (MCQ) measures journal impact by looking at citations over a five-year period. Subscribers to MathSciNet may click through for more detailed information.


The discrete plateau problem: Convergence results
HTML articles powered by AMS MathViewer

by Gerhard Dziuk and John E. Hutchinson PDF
Math. Comp. 68 (1999), 519-546 Request permission


We solve the problem of finding and justifying an optimal fully discrete finite element procedure for approximating minimal, including unstable, surfaces. In a previous paper we introduced the general framework and some preliminary estimates, developed the algorithm and give the numerical results. In this paper we prove the convergence estimate.
Similar Articles
  • Retrieve articles in Mathematics of Computation with MSC (1991): 65N30, 49Q05, 53A10
  • Retrieve articles in all journals with MSC (1991): 65N30, 49Q05, 53A10
Additional Information
  • Gerhard Dziuk
  • Affiliation: Institut für Angewandte Mathematik, Universität Freiburg, Hermann–Herder–Str. 10, D-79104 Freiburg i. Br., GERMANY
  • Email:
  • John E. Hutchinson
  • Affiliation: Department of Mathematics, School of Mathematical Sciences, Australian National University, GPO Box 4, Canberra, ACT 0200, AUSTRALIA
  • MR Author ID: 90330
  • Email:
  • Received by editor(s): August 26, 1996
  • © Copyright 1999 American Mathematical Society
  • Journal: Math. Comp. 68 (1999), 519-546
  • MSC (1991): Primary 65N30; Secondary 49Q05, 53A10
  • DOI:
  • MathSciNet review: 1613699